Olanzapine

Olanzapine Reactions 1704, p286 - 2 Jun 2018 Hypothermia: case report An 83-year-old woman developed hypothermia during treatment with olanzapine for generalised anxiety disorder [route not stated]. The woman was transferred to the emergency room with a decreased level of consciousness and Glasgow coma scale score of 7. She was responsive and was able to localise pain. She was noted to have bradycardia. Her BP was 80/150mm Hg and respiratory rate was 26 /minute. Her physical examination showed anal temperature of 30.9°C. At the time of admission, an ECG revealed sinus bradycardia with J waves. It was reported that she was suffering from generalised anxiety disorder for the last 2 years and was prescribed olanzapine 7.5mg daily for two years. On the days before the event, she experienced a cognitive impairment with heat intolerance and her olanzapine dose was reduced to 5mg daily. Based on the clinical findings, her body temperature and ECG findings, she was diagnosed with hypothermia associated with the use of The woman was rewarmed gradually with warmed sodium chloride [saline] solutions, washing with warm fluids through nasogastric tube and urinary catheter, and external heating by thermal blanket. Treatment with olanzapine was stopped and she regained consciousness after 18 hours. Following clinical improvement, her body temperature was measured as 37.8°C and there was an overall improvement in her neurological conditions. Author comment: "Based on the findings in our patient and from the data from literature, we hypothesize that the patient developed hypothermia due to olanzapine." Monti M, et al. Olanzapine-associated hypothermia: A case report of a rare event. Italian Journal of Medicine 12: 67-69, No. 1, Jan 2018 - Italy 803322984 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Olanzapine

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page

Loading next page...
1 Page
 
/lp/springer_journal/olanzapine-6mDbS5GoKz
Publisher
Springer Journals
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46929-4
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p286 - 2 Jun 2018 Hypothermia: case report An 83-year-old woman developed hypothermia during treatment with olanzapine for generalised anxiety disorder [route not stated]. The woman was transferred to the emergency room with a decreased level of consciousness and Glasgow coma scale score of 7. She was responsive and was able to localise pain. She was noted to have bradycardia. Her BP was 80/150mm Hg and respiratory rate was 26 /minute. Her physical examination showed anal temperature of 30.9°C. At the time of admission, an ECG revealed sinus bradycardia with J waves. It was reported that she was suffering from generalised anxiety disorder for the last 2 years and was prescribed olanzapine 7.5mg daily for two years. On the days before the event, she experienced a cognitive impairment with heat intolerance and her olanzapine dose was reduced to 5mg daily. Based on the clinical findings, her body temperature and ECG findings, she was diagnosed with hypothermia associated with the use of The woman was rewarmed gradually with warmed sodium chloride [saline] solutions, washing with warm fluids through nasogastric tube and urinary catheter, and external heating by thermal blanket. Treatment with olanzapine was stopped and she regained consciousness after 18 hours. Following clinical improvement, her body temperature was measured as 37.8°C and there was an overall improvement in her neurological conditions. Author comment: "Based on the findings in our patient and from the data from literature, we hypothesize that the patient developed hypothermia due to olanzapine." Monti M, et al. Olanzapine-associated hypothermia: A case report of a rare event. Italian Journal of Medicine 12: 67-69, No. 1, Jan 2018 - Italy 803322984 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off